MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-55150
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the returned device, initiated on 03 july 2019, evaluated the msd and iddc.Evaluation of the msd found the shaft was pulled apart at the distal end of the clear strain relief.The heat shrink was broken exposing the internal wires of the msd and the strands of the braided shaft were broken.It should be noted that the patient was not directly exposed to the damaged shaft, however, coolant would flow over this section into the patient.Evaluation of the iddc found a tear in the drug lumen wall of the iddc at the approximate location where the iddc was severely bent as received from the returned shipment.Fluid was able to leak out of the drug lumen through this tear.Review of the manufacturing records confirmed the catheter was manufactured according to existing specifications; therefore, the damage observed on the received device is likely the result of use/handling that occurred outside of ekos.No patient impact or adverse event was reported.
 
Event or Problem Description
On (b)(6) 2019, 3 hours and 3 minutes into therapy, the account called with an all msd groups disabled alarm, all five bars were grey.Troubleshooting did not resolve the issue.The physician was notified of ekos being off and to continue infusions.Patient was doing good.The device was placed in a bilateral dvt case on (b)(6) 2019 and was on day two of the therapy.The catheter was removed on (b)(6) 2019.Per the physician, the patient outcome was good.The physician also informed that the catheter was removed and coiled up tightly before putting it back in the patient which may have damaged the msd.There were no patient consequences reported.On (b)(6) 2019, investigation found that the msd was pulled apart distal of the clear strain relief and a tear was found in the iddc drug lumen allowing leaking from that lumen.While no patient impact or adverse event was reported, serious injury could occur if this malfunction was to recur.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key8827459
Report Number3001627457-2019-00021
Device Sequence Number2337158
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1